Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 16, 2011, 10:23 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 10:23 AM MDT (16:23 UTC)
- Expired
- Mar 17, 2011, 6:00 AM MDT
- In force
- 20 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS45 KPIH 161623 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1023 AM MDT WED MAR 16 2011 ...SNOW FOR THE PORTIONS OF THE CENTRAL IDAHO MOUNTAINS AND SOUTHEASTERN IDAHO HIGHLANDS CONTINUES TODAY... .SNOW HEAVY AT TIMES CONTINUES OVER THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND NORTHERN WASATCH MOUNTAINS. MANY AREAS HAVE ALREADY RECEIVED 8 TO 11 INCHES OF SNOW AND ADDITIONAL ACCUMULATIONS OF ANOTHER 2 TO 5 INCHES IS POSSIBLE. THE PACIFIC STORM SYSTEM CROSSING IDAHO TODAY WILL SLOWLY SHIFT SOUTHWARD BY THIS EVENING WITH MUCH OF THE HEAVIER SNOW ACCUMULATION MOVING INTO THE NORTHERN WASATCH MOUNTAINS AROUND BEAR LAKE. BY EARLY THURSDAY MORNING THE STORM SYSTEM WILL END. SNOW LEVELS REMAIN AT OR ABOVE 6000 FEET AND WILL FALL SLOWLY TONIGHT TO AROUND 500 FEET OF ELEVATION. SIGNIFICANT SNOW FALL AND IMPACTS WILL BE LIMITED TO TRAVEL ON MOUNTAIN PASSES AND UPPER ELEVATIONS. IDZ018-170000- /O.UPG.KPIH.WW.Y.0012.000000T0000Z-110316T1800Z/ /O.NEW.KPIH.WS.W.0004.110316T1623Z-110317T0000Z/ SAWTOOTH MOUNTAINS- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT 1023 AM MDT WED MAR 16 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...STORM TOTAL OF 10 TO 14 INCHES. * TIMING...UNTIL 6 PM MDT TODAY. * LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN * WINDS...WEST-SOUTHWEST 20 TO 30 MPH. * IMPACTS...BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION PASSES...INCLUDING GALENA SUMMIT ON STATE ROUTE 75 AND FROM STANLEY BASIN TO NEAR CHALLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ031-170000- /O.UPG.KPIH.WW.Y.0012.000000T0000Z-110316T1800Z/ /O.NEW.KPIH.WS.W.0004.110316T1623Z-110317T0000Z/ BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...GALENA SUMMIT...SMILEY CREEK LODGE 1023 AM MDT WED MAR 16 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...STORM TOTAL OF 10 TO 14 INCHES. * TIMING...UNTIL 6 PM MDT TODAY. * LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN * WINDS...WEST-SOUTHWEST 20 TO 30 MPH. * IMPACTS...BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION PASSES...INCLUDING GALENA SUMMIT ON STATE ROUTE 75 AND FROM STANLEY BASIN TO NEAR CHALLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-170030- /O.NEW.KPIH.WS.W.0004.110316T1623Z-110317T1200Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITY OF...TARGHEE PASS 1023 AM MDT WED MAR 16 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATION THROUGH THURSDAY MORNING 10 TO 15 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: THROUGH 6 AM MDT THURSDAY MORNING. * LOCATIONS INCLUDE: TARGHEE PASS * IMPACTS: BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION PASSES...INCLUDING HIGHWAY 20 NORTH OF ISLAND PARK AND TARGHEE PASS WILL BE DIFFICULT FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ025-170030- /O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...GEORGETOWN...PARIS...GEORGETOWN SUMMIT 1023 AM MDT WED MAR 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SNOW ACCUMULATIONS...5 TO 11 INCHES. * ELEVATION...ABOVE 6000 FEET. * TIMING...MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY NIGHT. * LOCATIONS INCLUDE...GEORGETOWN...PARIS...GEORGETOWN SUMMIT * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH. * IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ023-170030- /O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/ CARIBOU HIGHLANDS- INCLUDING THE CITY OF...GRAYS LAKE NWR 1023 AM MDT WED MAR 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * ELEVATION...ABOVE 6500 FEET. * TIMING...THROUGH MIDNIGHT WEDNESDAY NIGHT. * LOCATIONS INCLUDE...THE MOUNTAINS SURROUNDING SODA SPRINGS... INKOM...MCCAMMON...IRWIN...AND GRAYS LAKE. * WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
730 WWUS45 KPIH 162353 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 553 PM MDT WED MAR 16 2011 ...SNOW FOR THE PORTIONS OF THE CENTRAL IDAHO MOUNTAINS AND SOUTHEASTERN IDAHO HIGHLANDS CONTINUES TODAY... .SNOW HEAVY AT TIMES CONTINUES OVER THE HIGHER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS AND NORTHERN WASATCH MOUNTAINS. MANY AREAS HAVE ALREADY RECEIVED 8 TO 11 INCHES OF SNOW AND ADDITIONAL ACCUMULATIONS OF ANOTHER 2 TO 5 INCHES IS POSSIBLE. THE PACIFIC STORM SYSTEM WILL SLOWLY SHIFT SOUTHWARD BY THIS EVENING WITH MUCH OF THE HEAVIER SNOW ACCUMULATION MOVING INTO THE NORTHERN WASATCH MOUNTAINS AROUND BEAR LAKE. BY EARLY THURSDAY MORNING THE STORM SYSTEM WILL END. SNOW LEVELS REMAIN AT OR ABOVE 6000 FEET AND WILL FALL SLOWLY TONIGHT TO AROUND 500 FEET OF ELEVATION. SIGNIFICANT SNOW FALL AND IMPACTS WILL BE LIMITED TO TRAVEL ON MOUNTAIN PASSES AND UPPER ELEVATIONS. IDZ018-170100- /O.EXP.KPIH.WS.W.0004.000000T0000Z-110317T0000Z/ SAWTOOTH MOUNTAINS- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT 553 PM MDT WED MAR 16 2011 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. THE THREAT OF PERSISTENT HEAVY SNOWFALL HAS ENDED OVER THE CENTRAL IDAHO MOUNTAINS. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ IDZ031-170100- /O.EXP.KPIH.WS.W.0004.000000T0000Z-110317T0000Z/ BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...GALENA SUMMIT...SMILEY CREEK LODGE 553 PM MDT WED MAR 16 2011 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING ABOVE 6500 FEET... THE WINTER STORM WARNING ABOVE 6500 FEET WILL EXPIRE AT 6 PM MDT THIS EVENING. THE THREAT OF PERSISTENT HEAVY SNOWFALL HAS ENDED OVER THE CENTRAL IDAHO MOUNTAINS. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ IDZ019-170800- /O.CON.KPIH.WS.W.0004.000000T0000Z-110317T1200Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITY OF...TARGHEE PASS 553 PM MDT WED MAR 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATION THROUGH THURSDAY MORNING10 TO 15 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: THROUGH 6 AM MDT THURSDAY MORNING. * LOCATIONS INCLUDE: TARGHEE PASS * IMPACTS: BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION PASSES...INCLUDING HIGHWAY 20 NORTH OF ISLAND PARK AND TARGHEE PASS WILL BE DIFFICULT FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ025-170600- /O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...GEORGETOWN...PARIS...GEORGETOWN SUMMIT 553 PM MDT WED MAR 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SNOW ACCUMULATIONS...5 TO 11 INCHES. * ELEVATION...ABOVE 6000 FEET. * TIMING...MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY NIGHT. * LOCATIONS INCLUDE...GEORGETOWN...PARIS...GEORGETOWN SUMMIT * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH. * IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ023-170600- /O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/ CARIBOU HIGHLANDS- INCLUDING THE CITY OF...GRAYS LAKE NWR 553 PM MDT WED MAR 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * ELEVATION...ABOVE 6500 FEET. * TIMING...THROUGH MIDNIGHT WEDNESDAY NIGHT. * LOCATIONS INCLUDE...THE MOUNTAINS SURROUNDING SODA SPRINGS... INKOM...MCCAMMON...IRWIN...AND GRAYS LAKE. * WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
903 WWUS45 KPIH 170553 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1153 PM MDT WED MAR 16 2011 IDZ025-170700- /O.EXP.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...GEORGETOWN...PARIS...GEORGETOWN SUMMIT 1153 PM MDT WED MAR 16 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... THE WINTER WEATHER ADVISORY ABOVE 6000 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ IDZ023-170700- /O.EXP.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/ CARIBOU HIGHLANDS- INCLUDING THE CITY OF...GRAYS LAKE NWR 1153 PM MDT WED MAR 16 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT ABOVE 6500 FEET... THE WINTER WEATHER ADVISORY ABOVE 6500 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ IDZ019-171200- /O.CON.KPIH.WS.W.0004.000000T0000Z-110317T1200Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITY OF...TARGHEE PASS 1153 PM MDT WED MAR 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATION THROUGH THURSDAY MORNING10 TO 15 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: THROUGH 6 AM MDT THURSDAY MORNING. * LOCATIONS INCLUDE: TARGHEE PASS * IMPACTS: BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION PASSES...INCLUDING HIGHWAY 20 NORTH OF ISLAND PARK AND TARGHEE PASS WILL BE DIFFICULT FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MESSICK
346 WWUS45 KPIH 171207 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 607 AM MDT THU MAR 17 2011 IDZ019-171315- /O.EXP.KPIH.WS.W.0004.000000T0000Z-110317T1200Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITY OF...TARGHEE PASS 607 AM MDT THU MAR 17 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ MESSICK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 16, 2:26 AM MDT, 7 hours 57 minutes earlier.
Area forecast discussion, Mar 16, 2:26 AM MDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 226 AM MDT WED MAR 16 2011 .SHORT TERM...HAVE ADDED ZONE 23 TO SNOW ADVISORY WITH SNOW CONTINUING INTO TONIGHT...THOUGH ONLY ABOVE 6500 FT LEVEL. RAN WIND STUDY WHICH INDICATED STRONG 500MB...700MB AIRFLOW WERE STRONG AND ACCOMPANIED BY 130KT-PLUS JET. WIND DIRECTION AT 700MB LEFT ONLY ZONE 20 SO HAVE ONLY INCLUDED THE ONE ZONE...MAINLY OVER THE ARCO DESERT. RAIN HAS ALREADY MOVED INTO MUCH OF THE AREA AND TROUGH REMAINS OVER THE NORTHERN GREAT BASIN AND ROCKIES UNTIL LATE TONIGHT WHEN IT EXITS TO THE EAST. HAVE BOOSTED POP AND CLOUD COVER FOR TODAY AND FIRST HALF OF TONIGHT. WILL CONTINUE ALL OTHER ADVISORIES FOR SNOW. A BRIEF BREAK IS POSSIBLE THU BUT LOW REMAINS OFF COAST AND CONTINUES TO PUMP MOISTURE INTO NORTHERN CA...OR...AND ID. POPS DROP OFF STRONGLY ON THU NIGHT AS WOUND UP STORM APPROACHES COAST. CLOSED LOW TAKES ITS TIME AND ONLY LIGHT PRECIPITATION EXPECTED THROUGH THE END OF THE PERIOD WITH LOW STILL STRUGGLING TO MOVE ONSHORE EVEN BY SAT MORNING. COOLER TEMPERATURES TODAY DUE TO CLOUD COVER...BUT FRONT PASSAGE DURING THE EARLY EVENING THU NIGHT KEEPS COOLING TREND GOING UNTIL SOUTHERLY FLOW RETURNS WITH APPROACH OF NEXT LOW ON FRI. MESSICK .LONG TERM...SATURDAY THROUGH WEDNESDAY. MODELS ARE IN MUCH BETTER AGREEMENT...LEADING TO HIGHER CONFIDENCE IN THE EXTENDED FORECAST. BOTH MODELS SHOWING A LOW PRESSURE SYSTEM SITTING OFF OF THE COAST OF WASHINGTON/OREGON ON SATURDAY. A SHORTWAVE TROUGH IS EXPECTED TO EJECT FROM THE LOW AND MOVE THROUGH THE AREA ON SATURDAY. THIS WILL PRODUCE A GOOD CHANCE OF PRECIPITATION THROUGH MUCH OF THE AREA. HAVE TRIED TO TAPER CHANCES SOME TOWARDS THE UTAH BORDER AS THE GFS SHOWS THAT MOST OF THE MOISTURE WILL REMAIN IN IDAHO. A COUPLE MORE WAVES ARE EXPECTED TO SPIN OFF OF THE LOW AND ARRIVE SUNDAY AND MONDAY RESPECTIVELY. HAVE INCREASED CHANCES BOTH DAYS. IF MODELS REMAIN CONSISTENT...WILL LIKELY NEED TO INCREASE CHANCES MORE ON BOTH DAYS...ESPECIALLY IN THE MOUNTAINS AND HIGHLANDS. THE MODELS BEGIN TO DIVERGE ON TUESDAY. BEST GUESS IS THAT THE AREA MAY HAVE A BRIEF TRANSITION TO ZONAL FLOW PRODUCING ISOLATED TO SCATTERED SHOWERS. VALLE && .AVIATION...WIDESPREAD PRECIPITATION WILL BE LIKELY ACROSS MUCH OF THE AREA TODAY AS A COLD FRONT ARRIVES FROM THE WEST. THIS WILL CREATE WIDESPREAD MVFR AND IFR CONDITIONS THROUGHOUT THE AREA. GUSTY CONDITIONS WILL BE LIKELY OVER MUCH OF THE SNAKE PLAIN AS WELL. CONDITIONS MAY IMPROVE SOME TONIGHT AS THE COLD FRONT MOVES AWAY FROM THE AREA AND PRECIPITATION BECOMES MORE SHOWERY AND GRADUALLY MORE ISOLATED. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING IDZ020. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500 FEET FOR THE IDZ023. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 6500 FEET FOR THE IDZ031. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY IDZ018. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET FOR THE IDZ025. &&
Hazardous weather outlook, Mar 16, 4:49 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 449 AM MDT WED MAR 16 2011 IDZ018-031-171215- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 449 AM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON TODAY. SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. AN AVALANCHE WARNING HAS BEEN ISSUED FOR THE BACK COUNTRY AREAS IN THE WOOD RIVER BASIN AND IN THE SAWTOOTH NATIONAL RECREATION AREA. SEE THE LATEST AVALANCHE WARNING BULLETIN FOR DETAILS...OR CONTACT THE SUN VALLEY AVALANCHE WARNING CENTER FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ023-025-171215- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- 449 AM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR CERTAIN ELEVATIONS UNTIL MIDNIGHT TONIGHT. SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ020-171215- UPPER SNAKE RIVER PLAIN- 449 AM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE UPPER SNAKE RIVER PLAIN FROM 10 AM TODAY UNTIL 9 PM TONIGHT. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-019-021-022-024-032-171215- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- CACHE VALLEY/IDAHO PORTION-LOST RIVER/PAHSIMEROI- 449 AM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Mar 16, 10:05 AM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1005 AM MDT WED MAR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW WNW GALENA 43.87N 114.66W
03/16/2011 E10.0 INCH BLAINE ID TRAINED SPOTTER
STORM TOTAL
0930 AM SNOW 4 S ISLAND PARK 44.50N 111.33W
03/16/2011 E5.0 INCH FREMONT ID TRAINED SPOTTER
0930 AM SNOW 4 SE REA 44.42N 111.37W
03/16/2011 M4.0 INCH FREMONT ID TRAINED SPOTTER
0945 AM HEAVY SNOW 8 NW ISLAND PARK 44.64N 111.45W
03/16/2011 E17.0 INCH FREMONT ID MESONET
STORM TOTAL THROUGH 6 AM - WHITE ELEPHANT - SNOTEL SITE -
ELEVATION 7713 FEET
0945 AM HEAVY SNOW 11 NE SPENCER 44.49N 112.03W
03/16/2011 E11.0 INCH CLARK ID MESONET
STORM TOTAL THROUGH 6 AM - CRAB CREEK - SNOTEL SITE -
ELEVATION 6686 FEET
0945 AM SNOW 28 NE STANLEY 44.50N 114.54W
03/16/2011 E9.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - MILL CREEK SUMMIT - SNOTEL
SITE - ELEVATION 8870 FEET
0945 AM HEAVY SNOW 17 SW MACKAY 43.74N 113.85W
03/16/2011 E13.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - SMILEY MOUNTAIN - SNOTEL SITE
- ELEVATION 9520 FEET
0945 AM HEAVY SNOW 33 WNW ARCO 43.82N 113.91W
03/16/2011 E15.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - BEAR CANYON - SNOTEL SITE -
ELEVATION 7903 FEET
0945 AM SNOW 37 NE MACKAY 44.29N 113.08W
03/16/2011 E8.0 INCH LEMHI ID MESONET
STORM TOTAL THROUGH 6 AM - MEADOW LAKE - SNOTEL SITE -
ELEVATION 7440 FEET
0945 AM SNOW 30 NNW ARCO 44.03N 113.53W
03/16/2011 E10.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - HILTS CREEK - SNOTEL SITE -
ELEVATION 8001 FEET
0945 AM HEAVY SNOW 22 NW KETCHUM 43.91N 114.69W
03/16/2011 E17.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - VIENNA MINE - SNOTEL SITE -
ELEVATION 8963 FEET
0945 AM SNOW 21 ENE HAILEY 43.63N 113.91W
03/16/2011 E10.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - SWEDE PEAK - SNOTEL SITE -
ELEVATION 7641 FEET
0945 AM SNOW 11 ENE HAILEY 43.57N 114.10W
03/16/2011 E8.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - HYNDMAN - SNOTEL SITE -
ELEVATION 7440 FEET
0945 AM HEAVY SNOW 10 NW KETCHUM 43.79N 114.52W
03/16/2011 E13.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - LOST WOOD DIVIDE - SNOTEL SITE
- ELEVATION 7903 FEET
0945 AM SNOW 22 ENE KETCHUM 43.81N 113.97W
03/16/2011 E8.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - GALENA SUMMIT - SNOTEL SITE -
ELEVATION 8782 FEET
0945 AM SNOW 20 NW KETCHUM 43.89N 114.66W
03/16/2011 E8.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - GALENA - SNOTEL SITE -
ELEVATION 7440 FEET
0945 AM HEAVY SNOW 16 WSW KETCHUM 43.60N 114.67W
03/16/2011 E11.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - DOLLARHIDE - SNOTEL SITE -
ELEVATION 8421 FEET
&&
CHATTINGSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:31 AM MDT | Wind Advisory | PIH | 12 hr | |
| Mar 16, 3:38 PM MDT | Special Weather Statement | PIH | Minidoka, Power | 67 min |
| Mar 16, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Cassia, Minidoka, Power | 47 min |
| Mar 16, 4:55 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville, Caribou, Jefferson, Madison and 1 more | 35 min |
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.